Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 72, NWS Corpus Christi, TX

July 2, 2007Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 2, 2007, 6:14 AM CDT for Nueces County, San Patricio County, Texas. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 2, 2007, 6:14 AM CDT (11:14 UTC)
Expired
Jul 2, 2007, 8:15 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties Nueces County, TX, San Patricio County, TX

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:45 AM CDTFLASH FLOOD4 Se Mathis, TXFLOODING REPORTED AT FM 188 NEAR IH 37. ROAD BEING CLOSED.
Jul 2, 7:45 AM CDTFLASH FLOOD8 Se Mathis, TXWATER OVER IH 37 BETWEEN MILE MARKERS 23 AND 24. LAW ENFORCEMENT HAS RESPONDED TO SIX ACCIDENTS IN THIS AREA.
Jul 2, 7:45 AM CDTFLASH FLOODEdroy, TXFLOODING REPORTED ON FM 234 NEAR IH 37.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2566 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 021118
FFWCRP
TXC355-391-409-021315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 AM CDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NUECES COUNTY IN SOUTH TEXAS
  REFUGIO COUNTY IN SOUTH TEXAS
  SAN PATRICIO COUNTY IN SOUTH TEXAS

* UNTIL 815 AM CDT

* AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS CENTRAL AND WESTERN
  PORTIONS OF NUECES AND SAN PATRICIO COUNTIES NORTH TO REFUGIO.
  ALMOST 4 INCHES OF RAIN HAS FALLEN AT CORPUS CHRISTI INTERNATIONAL
  AIRPORT SINCE 4 AM. DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAIN
  HAS FALLEN FROM PETRONILA TO CALALLEN NORTH ALONG HIGHWAY 77 TO
  SINTON...WOODSBORO AND REFUGIO. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...CORPUS CHRISTI...PORTLAND...REFUGIO...ROBSTOWN...
  SINTON...WOODSBORO...CHAPMAN RANCH...EDROY...ODEM...TAFT...TAFT
  SOUTHWEST AND TULOSO.

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2843 9731 2854 9714 2850 9698 2833 9681
      2827 9712 2819 9706 2806 9725 2757 9746
      2758 9786 2795 9784 2814 9767 2812 9755

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 4:52 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 2, 4:52 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT MON JUL 2 2007

.SHORT TERM (TODAY AND TONIGHT)...VERY MOIST AIRMASS WILL REMAIN IN
PLACE ACROSS SOUTH TEXAS THROUGH TONIGHT WITH PRECIPITABLE WATER
VALUES APPROACHING 2.5 INCHES. AN UPPER LEVEL SPEED MAX EAST OF
SAN ANTONIO APPEARS TO ALSO BE INCREASING UPPER LEVEL DIVERGENCE
OVER THE COASTAL BEND. MSAS SHOWS A SURFACE LOW HAS DEVELOPED
TO THE SOUTH OF LAREDO WITH STRONG LOW LEVEL CONVERGENCE ALONG THE
COASTAL PLAINS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE ONGOING ATTM
OVER THE COASTAL BEND INTO THE VICTORIA CROSSROADS.

MODELS KEEP THE MID LEVEL TROUGH AXIS INTO THE RIO GRANDE PLAINS
THROUGH TONIGHT. WITH MODEST LOW LEVEL FLOW OVER THE WESTERN GULF OF
MEXICO...DO NOT FORESEE THE CONVERGENCE ZONE MOVING MUCH THIS
MORNING. EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE COASTAL
COUNTIES INTO THE VICTORIA AREA THROUGH THIS EVENING. RAIN AMOUNTS
OF 2 TO 4 INCHES WILL BE LIKELY OVER THE AREA WITH ISOLATED
EXCESSIVE AMOUNTS OVER 8 INCHES POSSIBLE. EXPECT THE SEABREEZE TO
PUSH THE CONVERGENCE ZONE INLAND THIS EVENING WITH HEAVY RAIN
THREAT FOCUSED OVER THE RIO GRANDE PLAINS.

&&

.AVIATION...CEILINGS PROVIDING MVFR CONDITIONS ACROSS SOUTH TEXAS
REGION WITH IFR/LIFR CONDITIONS IN NUMEROUS SHOWERS AND T-STORMS
OVER THE COASTAL PLAINS. STORMS EXPECTED TO REMAIN OVER THE
COASTAL PLAINS INTO EARLY AFTERNOON WITH STORMS MORE OVER THE
RIO GRANDE PLAINS LATE THIS AFTERNOON AND EVENING WITH GENERALLY
IFR/LIFR IN AND NEAR STORMS.

&&

.MARINE...SCEC CONDITIONS EXPECTED OVER THE GULF WATERS WITH
MOST OF THE CONVECTION OVER THE BAYS AND NEARSHORE WATERS THIS
MORNING AND AGAIN OVERNIGHT TONIGHT.

&&

LONG TERM (TUESDAY THROUGH SUNDAY)...TUESDAY WILL CONTINUE TO BE
WET WITH 2+INCH PWATS AND THE UPPER LOW JUST W OF THE AREA EJECTING
A SHORT WAVE ACROSS S TX...AND COMBINING WITH A VERY UNSTABLE AND
ABUNDANTLY MOIST ENVIRONMENT. TRICKY PART WILL BE TIMING OF PRECIP
AND LOCATION OF SFC/LOW LEVEL FORCING. FOR NOW AM THINKING BEST CHC
FOR PRECIP DUE TO LOW LEVEL FOCUS WILL BE INLAND AREAS WITH THE
AFTERNOON SEA BREEZE. THE GFS IS SHOWING DIFFLUENCE ALOFT SHIFTING
FROM W TO E ALONG WITH THE SHORT WAVE WHILE STORM MOTION ACROSS THE
W ZONES SHOW AN EASTWARD MOTION AND ACROSS THE E ZONES STORM MOTION
IS PROGD TO BE NORTHWARD. THEREFORE AM THINKING INITIAL CONVECTION
WILL BE MAINLY FOCUSED ACROSS THE CENTRAL CWA BUT SHIFT NE THRU THE
AFTERNOON WITH A SECOND SHORT WAVE ROUNDING THE BASE OF THE LOW TUE
AFTERNOON...PROVIDING UPPER SUPPORT FOR ADDITIONAL CONVECTION INTO
TUE EVENING/NIGHT ACROSS THE W AND NW CWA. THE UPPER LOW CONTINUES
TO SPIN W OF THE REGION THROUGH WED PROVIDING CONTINUED SUPPORT FOR
LIKELY STORMS ACROSS MUCH OF THE AREA. GIVEN UNCERTAINTY WITH
PLACEMENT OF LOW LEVEL SUPPORT...BROAD BRUSHED THE LIKELY POPS FOR
WED. THE UPPER LOW DRIFTS FARTHER W THRU THE LATTER PART OF THE WEEK
AND INTO THE WEEKEND WITH EACH DAY BECMING DRIER IN THE MID/UPPER
LEVELS WITH DECREASING RAIN CHCS AND WARMING TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  76  87  76  88  /  80  60  70  30  50
VICTORIA          85  74  87  74  88  /  90  60  80  30  60
LAREDO            92  76  93  76  92  /  50  60  60  60  60
ALICE             89  76  89  75  89  /  80  70  80  50  60
ROCKPORT          86  78  87  79  88  /  70  50  60  30  50
COTULLA           90  74  91  74  89  /  60  60  60  60  60
KINGSVILLE        89  76  88  76  90  /  80  70  70  40  50
NAVY CORPUS       87  79  87  79  88  /  70  50  60  30  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

TT/89...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jul 2, 5:07 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
507 AM CDT MON JUL 2 2007

GMZ230-235-TXZ229>234-239>247-030000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-LA SALLE-
MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
507 AM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE TO THE
NORTHWEST OF THE RIO GRANDE PLAINS WILL LEAD TO NUMEROUS SHOWERS
AND THUNDERSTORMS OVER SOUTH TEXAS TODAY INTO TONIGHT. THE SHOWERS
AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. RAIN AMOUNTS
OF 2 TO 4 INCHES ARE LIKELY. ISOLATED MAXIMUM RAIN AMOUNTS UP TO
8 INCHES WILL BE POSSIBLE. PONDING OF WATER ON ROADS AND FLOODING
OF CREEKS...STREAMS AND OTHER LOW LYING AREAS WILL BE LIKELY. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR ALL OF
SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE
POSSIBLE  THROUGH TUESDAY. RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE
LIKELY ACROSS THE REGION THROUGH TUESDAY WITH ISOLATED TOTAL AMOUNTS
OVER 5 INCHES POSSIBLE. LOCALIZED FLOODING WILL BE POSSIBLE WITH THE
STRONGER THUNDERSTORMS.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED THURSDAY THROUGH FRIDAY...ISOLATED ON SATURDAY AND
SUNDAY. THESE SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH
DAYTIME HEATING AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:21 PM CDTFlash Flood WarningCRPDuval114 min
Jul 1, 8:46 PM CDTFlash Flood WarningCRPWebb89 min
Jul 1, 9:11 PM CDTFlash Flood WarningCRPDuval94 min
Jul 1, 9:35 PM CDTRiver Flood WarningCRPNueces, San Patricio15 days
Jul 2, 2:51 AM CDTFlash Flood WarningCRPVictoria114 min
Jul 2, 4:06 AM CDTFlash Flood WarningCRPGoliad114 min
Jul 2, 4:29 AM CDTFlash Flood WarningCRPVictoria2 hr
Jul 2, 5:09 AM CDTRiver Flood WarningCRPBee, Nueces, San Patricio36 hr
Jul 2, 5:54 AM CDTFlash Flood WarningCRPGoliad96 min
Jul 2, 6:01 AM CDTRiver Flood WarningCRPCalhoun, Victoria26 hr
Jul 2, 6:14 AM CDTFlash Flood WarningCRPNueces, Refugio, San Patricio2 hr
Jul 2, 6:21 AM CDTFlash Flood WarningCRPVictoria3 hr
Jul 2, 6:44 AM CDTRiver Flood WarningCRPCalhoun, Victoria48 hr
Jul 2, 7:00 AM CDTRiver Flood WarningCRPNueces19 hr
Jul 2, 7:46 AM CDTFlash Flood WarningCRPGoliad119 min
Jul 2, 8:14 AM CDTFlash Flood WarningCRPKleberg, Nueces, Refugio, San Patricio3 hr
Jul 2, 8:14 AM CDTFlash Flood WarningCRPRefugio, San Patricio3 hr
Jul 2, 8:29 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria36 hr
Jul 2, 9:09 AM CDTFlash Flood WarningCRPAransas, Calhoun3 hr
Jul 2, 9:16 AM CDTFlash Flood WarningCRPVictoria119 min
Jul 2, 9:41 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria43 hr
Jul 2, 5:12 PM CDTFlash Flood WarningCRPWebb2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.